Alert archive / Maine / Coastal Flood Statements in 2018
Coastal Flood Statement 13, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Aug 10, 2018, 3:03 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Aug 10, 2018, 10:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2018, 3:03 PM EDT (19:03 UTC)
- In effect from
- Aug 10, 2018, 10:00 PM EDT
- Expired
- Aug 11, 2018, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
901
WHUS41 KGYX 101903
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
303 PM EDT Fri Aug 10 2018
...Elevated Water Levels Near Flood Stage Tonight...
.The highest astronomical tides of the month will push water
levels to near flood stage tonight. There is little wave action
but some weak onshore flow may result in water levels reaching
flood stage..
MEZ023-024-NHZ014-110500-
/O.NEW.KGYX.CF.S.0013.180811T0200Z-180811T0500Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
303 PM EDT Fri Aug 10 2018
* Location...Southwest coast of Maine and New Hampshire
* Coastal Flooding...Very minor coastal flooding possible.
* Timing... Around 11pm tonight at the time of high tide
&&
Time of high total tides are approximate to the nearest hour.
FORT POINT NH
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 12.5 FT, MAJOR 13.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/11 PM 11.5 2.0 0.5 2.0 MINOR
11/12 PM 10.2 0.7 0.4 3.0 NONE
12/12 AM 11.7 2.2 0.5 2.0 MINOR
12/12 PM 10.4 0.9 0.4 2.0 NONE
13/01 AM 11.6 2.1 0.4 2.0 MINOR
HAMPTON HARBOR NH
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/11 PM 11.2 1.7 0.5 2.0 MINOR
11/12 PM 9.8 0.3 0.4 2.0 NONE
12/12 AM 11.3 1.8 0.5 2.0 MINOR
12/01 PM 10.0 0.5 0.4 2.0 NONE
13/01 AM 11.2 1.7 0.4 1.0 MINOR
PORTLAND ME
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 13.0 FT, MAJOR 14.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/11 PM 11.8 2.1 0.5 2.0 NONE
11/12 PM 10.4 0.7 0.4 2.0 NONE
12/12 AM 11.9 2.2 0.4 2.0 NONE
12/12 PM 10.6 0.9 0.4 2.0 NONE
13/01 AM 11.8 2.1 0.4 1.0 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Aug 10, 12:55 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 10, 12:55 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Gray ME 1255 PM EDT Fri Aug 10 2018 .SYNOPSIS... High pressure will build over the region today, before an upper level low pressure system develops over the Great Lakes on Saturday. Expect to see some rain fall across the southern portions of Maine and New Hampshire for the first part of the weekend before the system tracks south into the northern Ohio Valley on Sunday. A more active pattern sets up early next week with a chance for showers and thunderstorms for the start of the work week as this trough lifts east and through our region. A cold front will then sweep the moisture off the coast by Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1pm... Cumulus over NH have dissipated as the dry air moves in. Minor adjustments to cloud cover and temperatures. 10 am Update...Made some adjustments to temperatures and dew points to account for latest mesonet data and observations. Otherwise, current forecast looks to be on track. 700 AM Update... Cold front currently pushing offshore early this morning and skies have cleared downwind of the mountains. Expect lingering clouds in the mountains to gradually diminish through the morning hours as drier air moves in from the northwest. Aside from a few temp and td tweaks no major changes planned to current forecast attm. Prev Disc... Showers and a few thunderstorms continue to fire along secondary cold front as it drops south through the region early this morning. Expect this activity to diminish in intensity as it pushes into central and southern zones through daybreak. Behind this boundary....high pressure will build in from the west today producing mostly sunny skies and highs ranging through the 70s north and lower to mid 80s south. Air should be noticeably drier as dew points drop back into the mid 50s to lower 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Frontal boundary will stall over southern New England overnight as high pressure crests over the area. Shortwave swinging in from the west will produce shower activity along this boundary which will likely flirt with southern zones in New Hampshire after midnight. In the north...looking for mostly clear skies and light winds. Lows overnight will range from the mid 40s to lower 50s north and mid 50s to mid 60s in the south. Clouds and occasional showers will lift northward on Saturday with most of southern and central New Hampshire and southern and central Maine seeing showers during the day. Far northern areas will see variable clouds and should remain dry. Highs on Saturday will range from the mid to upper 60s in cooler southwest zones to the lower to mid 70s in northeast zones. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Showers are possible over far southern areas Saturday night as an upper level low remains well to our southwest over the Great Lakes region. This upper level feature will settle southwards towards the northern Ohio River Valley on Sunday, allowing for most of the shower activity to weaken and shift south of the region. By Monday, the upper level system will begin to lift east, bringing more unsettled weather conditions to the region with scattered shower activity. As the upper level trough crosses northern New England on Wednesday, the chance for thunderstorms increases with lapse rates increasing in the mid levels. By Wednesday evening, a relatively strong cold front will sweep through New England. This will bring cooler and drier air from Canada by Thursday on gusty west to northwesterly winds. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Short Term... VFR today. Areas of MVFR ceilings late tonight in far southern zones. areas of MVFR/IFR ceilings in the south on Saturday. Long Term...Expect mainly VFR conditions, although we could see some MVFR to IFR conditions in any showers or thunderstorms that occur at a terminal. Also, expect some fog during the overnight hours, especially Saturday night. && .MARINE... Short Term...No flags. Long Term...SCAs possible on Thursday due to an increased gradient behind a departing cold front as well as cold air advection over relatively warm ocean waters. && .TIDES/COASTAL FLOODING... Very high astronomical tides will continue over the next few days. Very minor, nuisance coastal flooding is possible from Portland and points south along the coast during tonight's high tide if a positive departure in water levels continues. Will monitor the developing easterly flow on Saturday and through the weekend, albeit it will be relatively weak as very high astronomical tides will continue through at least Monday night. With the relatively gradient flow, wind waves will likely not be an issue. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis/Watson SHORT TERM...Sinsabaugh LONG TERM...Cannon AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 10, 2:28 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 228 AM EDT Fri Aug 10 2018 MEZ023-024-NHZ014-110630- Coastal York-Coastal Cumberland-Coastal Rockingham- 228 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. High astronomical tides tonight may allow for high water levels tonight. The period of very high astronomical tides will continue for Saturday night and continuing through at least Monday night. A developing easterly flow, albeit light, may allow for minor, nuisance coastal flooding near the times of overnight high tides through at least Monday night. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-110630- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 228 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-019>022-025>028-NHZ001>005-110630- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland-Androscoggin- Kennebec-Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton- 228 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018-NHZ006>013-015-110630- Interior York-Southern Carroll-Sullivan-Merrimack-Belknap-Strafford- Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 228 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Showers will move through the region late tonight through at least Saturday. Locally heavy rainfall is possible over southern New Hampshire and far southwest, interior Maine. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Statements in Maine, 2018Coastal Flood Statements in New Hampshire, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.